Alert archive / Colorado / Flash Flood Warnings in 2025

Flash Flood Warning 47, NWS Pueblo, CO

August 19, 2025El Paso County, Colorado

NWS Pueblo, CO issued this flash flood warning at Aug 19, 2025, 1:45 PM MDT for El Paso County, Colorado. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 19, 2025, 1:45 PM MDT (19:45 UTC)
Expired
Aug 19, 2025, 3:15 PM MDT
In force
90 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Flood severity
None

County El Paso County, CO

The radar

The Denver radar (KFTG), 81 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 7.8 hours before the alert went out and 457 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2025-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 42 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2025-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
42 J/kg
Mixed-layer CIN
-312 J/kg
Mixed-layer LCL
2284 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

222 
WGUS55 KPUB 191945
FFWPUB
COC041-192115-
/O.NEW.KPUB.FF.W.0047.250819T1945Z-250819T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pueblo CO
145 PM MDT Tue Aug 19 2025

The National Weather Service in Pueblo has issued a

* Flash Flood Warning for...
  Northwestern El Paso County in east central Colorado...

* Until 315 PM MDT.

* At 145 PM MDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. The expected rainfall rate is 0.5 to 1 inch in 30 
  minutes. Flash flooding is ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Monument and Palmer Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3906 10492 3913 10492 3913 10491 3913 10484
      3913 10483 3913 10477 3906 10477

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.5-1 INCH IN 30 MINUTES

$$

Hodanish
2 follow-up statements
741 
WGUS75 KPUB 192018
FFSPUB

Flash Flood Statement
National Weather Service Pueblo CO
218 PM MDT Tue Aug 19 2025

COC041-192115-
/O.CON.KPUB.FF.W.0047.000000T0000Z-250819T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
El Paso CO-
218 PM MDT Tue Aug 19 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM MDT THIS 
AFTERNOON FOR NORTHWESTERN EL PASO COUNTY...

At 218 PM MDT, The heavy rain has ended in the immediate Monument 
and Palmer Lake regions. Radar estimated between 1.5 and 2.5 inches 
of rain has fallen in the region. Although the rain has ended, flash 
flooding may still be occurring in the Monument and Palmer Lake 
regions.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Monument and Palmer Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3906 10492 3913 10492 3913 10491 3913 10484
      3913 10483 3913 10477 3906 10477

FLASH FLOOD...RADAR INDICATED

$$

Hodanish
927 
WGUS75 KPUB 192124
FFSPUB

Flash Flood Statement
National Weather Service Pueblo CO
324 PM MDT Tue Aug 19 2025

COC041-192134-
/O.EXP.KPUB.FF.W.0047.000000T0000Z-250819T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
El Paso CO-
324 PM MDT Tue Aug 19 2025

...FLASH FLOOD WARNING HAS EXPIRED FOR NORTHWESTERN EL PASO COUNTY...

Flooding is no longer expected to pose a threat. Please continue to 
heed remaining road closures.

&&

LAT...LON 3906 10492 3913 10492 3913 10491 3913 10484
      3913 10483 3913 10477 3906 10477

$$

Hodanish

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 11:30 AM MDT, 2 hours 15 minutes earlier. Its key messages:

  • Another round of gusty thunderstorms this afternoon/evening, especially across the eastern mountains and I-25 corridor.
  • Hot temperatures and daily mountain showers/storms will continue through most of this week.
  • After a brief lull in activity Wednesday-Thursday, more active weather will return to the area late week and into this weekend.
Area forecast discussion, Aug 19, 11:30 AM MDT, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1130 AM MDT Tue Aug 19 2025

.KEY MESSAGES...

- Another round of gusty thunderstorms this afternoon/evening,
  especially across the eastern mountains and I-25 corridor.

- Hot temperatures and daily mountain showers/storms will
  continue through most of this week.

- After a brief lull in activity Wednesday-Thursday, more active
  weather will return to the area late week and into this
  weekend.

&&

.SHORT TERM /THROUGH WEDNESDAY/...
Issued at 324 AM MDT Tue Aug 19 2025

Today and Tonight...Upper-level ridge continues to drift westward
through Colorado today, with the center of the upper high near the 4
corners by late this evening. At the surface, easterly outflow winds
across the plains/I-25 corridor have shoved moister air westward
into the mountains, with dewpoints in the 50s over the higher
terrain just west of I-25, while 40s were in place farther west.
Usual mix of competing factors will drive thunderstorm chances this
afternoon, on the positive side moisture/instability are a little
deeper and farther west than Mon, though afternoon mixing will
continue to keep CAPE under 1000 J/KG by the time convection forms.
On the negative side, less in the way of upper forcing in place
given ridge overhead, and deep layer shear will be fairly low with
light winds though the column. Overall, expect a slight uptick in
storms over the eastern mountains, little change with isolated to
scattered storms along I-25, and a downturn in storm chances on
the plains as steering currents weaken. Again, lightning and gusty
outflow winds the main storm threats, with low shear and warm temps
aloft limiting hail production. Suppose a storm or two could produce
some brief moderate rainfall, though like the past few days, most
convection will produce only sprinkles to a tenth of inch of
precipitation. Activity gradually winds down in the evening, though
abundance of outflows may drive a few weak showers/storms past
sunset, especially along/east of I-25. Max temps may drift up a
degf or 2 from Monday's readings as upper ridge is overhead, with
temps continuing above seasonal average temps another day.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Issued at 324 AM MDT Tue Aug 19 2025

The upper-level high will settle over Colorado Wednesday-Thursday,
giving us a brief period of mostly dry conditions across the area.
Though some isolated-scattereed afternoon convection will be
possible, showers and storms will be fairly weak and confined to the
Continental Divide. Temperatures will remain warm and steady, with
mid-high 90s over the plains and 80s over the high valleys.

As we move into the end of the work week, the high pressure will
meander just a bit further to the west. Meanwhile, a passing trough
along the Canadian border will send a cold front down into our area,
sometime on Friday. The front will bring more widespread
precipitation to the entire forecast area, while also greatly
cooling down temperatures. Will have to keep an eye on flash
flooding concerns over the higher terrain and other flood-prone
areas, as storms could produce heavy rainfall. Temperatures will
cool down to around seasonal levels, with some guidance keeping
highs this weekend in the 70s-80s across our CWA.

&&

.AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/...
Issued at 1123 AM MDT Tue Aug 19 2025

Isolated convection over the higher terrain this afternoon and eve
could produce intermittent MVFR to IFR conditions over mt passes due
to lowering clouds and lowered vsby. Otherwise, VFR conditions
anticipated for much of the forecast area over the next 24 hours,
including the three main TAF sites of KCOS, KPUB and KALS.

KCOS & KPUB: VFR with typical diurnal surface flow generally
under 12 kts. PROB30 for -TSRA and variable gusts to 25 kts from
roughly 21z-02z. Decreasing mid level clouds through remainder
of the night, then mostly clear overnight through tomorrow
morning.

KALS: VFR conditions expected. Gusty east winds to 22 kts from 21z-
06z for outflow from storms over higher terrain to the east.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...PETERSEN
LONG TERM...GARBEROGLIO
AVIATION...MOORE
Hazardous weather outlook, Aug 19, 11:01 AM MDT, 2 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1101 AM MDT Tue Aug 19 2025

COZ058>089-093>099-201300-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1101 AM MDT Tue Aug 19 2025

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Isolated to scattered thunderstorms will be possible this afternoon
and evening, especially across the eastern mountains and I-25
corridor. Storms will initially form over the mountains early in the
afternoon, then spread eastward across the I-25 corridor and
portions of the southeast plains during the late afternoon and
evening hours. Most storms will produce gusty winds to 45 mph,
occasional cloud to ground lightning and brief rainfall.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

A brief drying trend will set in Wednesday-Thursday, with only
isolated to scattered showers and storms over the Continental
Divide. A front moves in on Friday, bringing cooler temperatures and
widespread precipitation chances to most of our area. Flash flooding
may become a primary concern as the wet monsoon conditions persist
into this weekend.

.SPOTTER INFORMATION STATEMENT...

Weather spotters will not be needed this afternoon or tonight.

10/GARBEROGLIO

In the hours before

Special weather statement, Aug 19, 1:29 PM MDT, 16 minutes before
Special Weather Statement
National Weather Service Pueblo CO
129 PM MDT Tue Aug 19 2025

COZ081-084-191945-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
129 PM MDT Tue Aug 19 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN EL PASO COUNTY
THROUGH 145 PM MDT...

At 129 PM MDT, Doppler radar was tracking a strong thunderstorm over
Monument, or 18 miles north of Colorado Springs, moving southeast at
5 mph.

HAZARD...Pea size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations impacted include...
Monument, Air Force Academy, Palmer Lake, and Gleneagle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3900 10485 3904 10498 3913 10494 3913 10464
TIME...MOT...LOC 1929Z 293DEG 6KT 3909 10486

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH

Hodanish

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 6:06 PM MDTSpecial Weather StatementPUBBent24 min
Aug 19, 1:29 PM MDTSpecial Weather StatementPUBDouglas16 min
Aug 19, 3:19 PM MDTSpecial Weather StatementPUBEl Paso26 min
Aug 19, 3:35 PM MDTSpecial Weather StatementPUBFremont25 min
Aug 19, 4:19 PM MDTSpecial Weather StatementPUBCuster26 min
Aug 19, 5:11 PM MDTFlash Flood Warning Considerable damage threatPUBCuster, Pueblo2 hr

Nearby

Flash Flood Warnings in Colorado, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.